MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-100
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the distal superficial femoral artery with heavy calcification.The 7.0x100mm absolute pro self expanding stent system (ses) was advanced to the target lesion; during deployment of the stent, the wheel only made one click and would not advance any further.When the ses was withdrawn, the stent dislodged in the sheath.The sheath with the stent inside was removed from the patient anatomy.The physician decided to end the procedure, there were no stents implanted.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported physical resistance / sticking and the reported difficult or delayed activation was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.Reportedly, a 0.014¿ abbott bmw guidewire was used.It should be noted the absolute pro self-expanding stent system instructions for use ifu, states: one (1) 0.035" (0.89 mm) diameter guide wire.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.The deviation of the ifu appears to have caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that use of the undersized 0.014¿ guide wire resulted in the noted kinked stent sheath and the noted multiple kinks on the entire length of the inner member; thus during attempted stent deployment resulted in preventing the shaft lumens from moving freely resulting in the reported physical resistance/sticking thumbwheel and the reported difficult or delayed activation.During withdrawal of the compromised device interaction with the sheath resulted in the noted stent damages (bent/stretched/broken struts, separated distal stent tabs).Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: code 2017 failure to follow steps added as 0.014 guide wire was used.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20722566
Report Number2024168-2024-13638
Device Sequence Number6602898
Product Code NIO
UDI-Device Identifier08717648176098
UDI-Public(01)08717648176098(17)270531(10)4062461
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number4062461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 BMW.
Patient Age62 YR
Patient SexMale
Patient Weight81 KG